Skip to main content
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 5
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Defez, Emilio Sastre, Jorge Ibáñez, Javier and Peinado, Jesús 2016. Solving engineering models using hyperbolic matrix functions. Applied Mathematical Modelling, Vol. 40, Issue. 4, p. 2837.

    Rodriguez-Alvarez, M.J. Baeza, I. Moreno, J. and García, B. 2006. Constructing eigenfunctions of non-selfadjoint coupled parabolic boundary problems. Mathematical and Computer Modelling, Vol. 43, Issue. 3-4, p. 275.

    Casabán, M.C. Jódar, L. and Sánchez Cano, J.A. 2002. Stable numerical solution of strongly coupled mixed diffusion problems. Applied Mathematics Letters, Vol. 15, Issue. 1, p. 115.

    Jódar, L. and Casabán, M.C. 2001. Convergent discrete numerical solutions of coupled mixed partial differential systems. Mathematical and Computer Modelling, Vol. 34, Issue. 3-4, p. 283.

    Soler, Vicente Defez, Emilio Ferrer, M. V. and Camacho, J. 2013. On Exact Series Solution of Strongly Coupled Mixed Parabolic Problems. Abstract and Applied Analysis, Vol. 2013, p. 1.

  • Proceedings of the Edinburgh Mathematical Society, Volume 43, Issue 2
  • June 2000, pp. 269-293

Exact and analytic-numerical solutions of strongly coupled mixed diffusion problems

  • L. Jódar (a1), E. Navarro (a1) and J. A. Martin (a2)
  • DOI:
  • Published online: 20 January 2009

This paper deals with the construction of exact and analytical-numerical solutions with a priori error bounds for systems of the type ut = Auxx, A1u(0, t) + B1ux (0, t) = 0, A2u (1, t) + B2ux (1, t) = 0, 0 < x < 1, t > 0, u(x, 0) = f(x), where A1, A2, B1 and B2 are matrices for which no simultaneous diagonalizable hypothesis is assumed, and A is a positive stable matrix. Given an admissible error ε and a bounded subdomain D, an approximate solution whose error with respect to an exact series solution is less than ε uniformly in D is constructed.

Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

1. M. H. Alexander and D. E. Manolopoulos , A stable linear reference potencial algorithm for solution of the quantum close-coupled equations in molecular scattering theory, J. Chem. Phys. 86 (1987), 20442050.

11. G. H. Golub and C. F. Van Loan , Matrix computation (The Johns Hopkins University Press, Baltimore, MD. 1989).

15. L. Jódar and E. Ponsoda , Continuous numerical solutionand error bounds for time dependent systems of partial differential equations: mixed problems, Comp. Math. Appl. 29 (1995), 6371.

17. J. V. Lill , T. G. Schmalz and J. C. Light , Imbedded matrix Green's functions in atomic and molecular scattering theory, J. Chem. Phys. 78 (1983), 44564463.

19. V. S. Melezhik , I. V. Puzynin , T. P. Puzynina and L. N. Somov , Numerical solution of a system of integrodifferential equations arising from the quantum-mechanical three-body problem with Coulomb interaction, J. Comput. Phys. 54 (1984), 221236.

21. C. B. Moler and C. F. Van Loan , Nineteen dubious ways to compute the exponential of a matrix, SIAM Rev. 20 (1978), 801836.

22. F. Mrugala and D. Secrest , The generalized log-derivate method for inelastic and reactive collisions, J. Chem. Phys. 78 (1983), 59545961.

23. E. Navarro , E. Ponsoda and L. Jódar , A matrix approach to the analytic-numerical solution of mixed partial differential systems, Comp. Math. Appl. 30 (1995), 99109.

28. M. Shapiro and G. G. Balint-Kurti , A new method for the exact calculation of vibrational-rotational energy levels of triatomic molecules, J. Chem. Phys. 71 (1979), 14611469.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Proceedings of the Edinburgh Mathematical Society
  • ISSN: 0013-0915
  • EISSN: 1464-3839
  • URL: /core/journals/proceedings-of-the-edinburgh-mathematical-society
Please enter your name
Please enter a valid email address
Who would you like to send this to? *